Alert archive / North Carolina / Special Weather Statements in 2020
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 7, 2020, 2:55 PM EDT for Wilson County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 2:55 PM EDT (18:55 UTC)
- Expired
- Aug 7, 2020, 4:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 40 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1871 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
684
WWUS82 KRAH 071855
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
255 PM EDT Fri Aug 7 2020
NCZ027-043-072000-
Nash NC-Wilson NC-
255 PM EDT Fri Aug 7 2020
...SCATTERED THUNDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT
SOUTHERN NASH AND WILSON COUNTIES UNTIL 400 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilson, or 16 miles south of Nashville, moving north at 5 mph. Other
storms will develop in these areas through 4 PM.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Nashville, Wilson, Elm City, Bailey, Sharpsburg, Spring
Hope, Lucama, Middlesex and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts of this
magnitude are capable of producing primarily tree damage.
&&
LAT...LON 3559 7786 3559 7800 3560 7805 3559 7806
3559 7809 3562 7813 3571 7816 3573 7819
3573 7821 3575 7822 3575 7823 3577 7825
3579 7824 3582 7826 3596 7817 3596 7780
3587 7783 3583 7776 3573 7773
TIME...MOT...LOC 1852Z 182DEG 5KT 3574 7802
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:28 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 7, 2:28 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 228 PM EDT Fri Aug 7 2020 .SYNOPSIS... A quasi-stationary front over the Piedmont of the srn middle Atlantic, Carolinas, and GA will dissipate through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1010 AM Friday... The morning forecast update has been sent with little change from the previous forecast. Diurnal convection may initiate and first concentrate along a differential heating boundary from morning stratus from near CAE to FAY to GSB, in the same areas where an outflow boundary is drifting nwwd from the srn NC and SC coastal areas. Only 15-20 kts of effective shear indicated by 12Z regional RAOBs will limit storm organization and severity from resultant multi-cell/pulse type storms. PREV DISCUSSION... /ISSUED 220 AM EDT Fri Aug 07 2020/ Areas of stratus and fog this morning followed by scattered thunderstorms this afternoon and evening... The mid/upper level trough will continue to weaken and lift out today. This will leave behind a very weak boundary over the NW zones this morning. The storms on Thursday PM also left behind outflows and plenty of wet ground especially in the NW Piedmont. We will start the day with areas of stratus and fog. The denseness of the fog will likely be tied to how quickly the mid clouds disperse left over from the earlier storms. There may be the need for special statements or even a dense fog advisory for portions of the region toward sunrise. Otherwise, the skies will become partly sunny. Scattered thunderstorms are again expected this afternoon into the evening. The placement of higher POP is in question given the differences in the CAMS. We will place the higher POP along and east of the old outflows in the Triad, with lesser POP initially in the NW. Later in the afternoon into the evening, just about all geographical areas have a good 40-50 percent chance of a thunderstorm. Slow movement again will lead to locally very heavy rainfall. PW's will also be 1.7 to 2 inches with forecast MLCapes around 1500 to 2000 J/kg this afternoon. Shear will be very modest with less than 25kt, so any severe storms should be very isolated or limited. Highs in the upper 80s to lower 90s expected. Lows tonight in the 65-70 range NW and lower to mid 70s SE. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 220 AM FRIDAY... Heights rise leading to a decreasing chance of thunderstorms and increasing heat this weekend. However, an important weakness in the upper level ridge is expected to remain over our region. Therefore, there will continue to be a few thunderstorms - just not as numerous as in previous days. We will maintain low chance POP, mainly during the afternoon through mid-evening hours Saturday and Saturday night. Highs should return to 88-93 with lows in the 70-75 range. QPF will be more limited and spotty, averaging 0.01 to 0.25 or so. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 320 AM Friday... The weak mid/upper level trough will shift to the east of the area from Sunday, which is expected to result in more isolated to widely scattered showers and thunderstorms for Sunday afternoon/evening. Another weak mid level trough is expected to develop over the southeast U.S. early to mid next week. This combined with a lee/piedmont trough will yield mainly diurnal afternoon/evening convection each day. High temps through the period will generally be around 90/lower 90s with lows in the lower to mid 70s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 225 PM Friday... Scattered to numerous showers and storms initially from RWI and CAE will tend to cluster along outflow and merge toward FAY and RDU through this evening. There will be a lesser chance of convection at INT/GSO, where MVFR ceilings have persisted and significantly hindered diurnal heating/destabilization today. A persistence forecast of stratus and fog suggests mainly LIFR-IFR conditions will develop late tonight-early Sat, with associated moisture likely to be heated and lifted through MVFR range, to VFR, between 14-17Z Sat. Outlook: Mainly diurnal showers and storms and overnight-early morning stratus will interrupt otherwise VFR conditions through early to mid-next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS/Badgett SHORT TERM...Badgett LONG TERM...BSD AVIATION...MWS
Hazardous weather outlook, Aug 7, 9:59 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 959 AM EDT Fri Aug 7 2020 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081400- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 959 AM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon and evening. A few of the thunderstorms will produce locally heavy rain and strong wind gusts to 45 mph. Urban and small stream flooding may develop with the strongest storms due to the expected slow movement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 2:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
255 PM EDT Fri Aug 7 2020
NCZ027-043-072000-
Nash NC-Wilson NC-
255 PM EDT Fri Aug 7 2020
...SCATTERED THUNDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT
SOUTHERN NASH AND WILSON COUNTIES UNTIL 400 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilson, or 16 miles south of Nashville, moving north at 5 mph. Other
storms will develop in these areas through 4 PM.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Nashville, Wilson, Elm City, Bailey, Sharpsburg, Spring
Hope, Lucama, Middlesex and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts of this
magnitude are capable of producing primarily tree damage.
&&
LAT...LON 3559 7786 3559 7800 3560 7805 3559 7806
3559 7809 3562 7813 3571 7816 3573 7819
3573 7821 3575 7822 3575 7823 3577 7825
3579 7824 3582 7826 3596 7817 3596 7780
3587 7783 3583 7776 3573 7773
TIME...MOT...LOC 1852Z 182DEG 5KT 3574 7802
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:55 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Randolph | 65 min |
| Aug 6, 9:29 PM EDT | Flash Flood Warning | RAH | Forsyth | 2 hr |
| Aug 7, 3:47 PM EDT | Special Weather Statement | RAH | Harnett, Johnston | 58 min |
| Aug 7, 3:54 PM EDT | Special Weather Statement | RAH | Franklin | 36 min |
| Aug 7, 4:43 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Aug 7, 5:15 PM EDT | Special Weather Statement | RAH | Hoke | 60 min |
| Aug 7, 5:38 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 67 min |
| Aug 7, 7:15 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.